Note: This content is accessible to all versions of every browser. However, this browser does not seem to support current Web standards, preventing the display of our site's design details.

  

Stabilizing low complexity feedback control of constrained piecewise affine systems

Author(s):

P. Grieder, M. Kvasnica, M. Baotic, M. Morari
Conference/Journal:

Automatica, vol. 41, issue 10, pp. 1683-1694
Abstract:

Piecewise affine (PWA) systems are powerful models for describing both non-linear and hybrid systems. One of the key problems in controlling these systems is the inherent computational complexity of controller synthesis and analysis, especially if constraints on states and inputs are present. In addition, few results are available which address the issue of computing stabilizing controllers for PWA systems without placing constraints on the location of the origin. This paper first introduces a method to obtain stability guarantees for receding horizon control of discrete-time PWA systems. Based on this result, two algorithms which provide low complexity state feedback controllers are introduced. Specifically, we demonstrate how multi-parametric programming can be used to obtain minimum-time controllers, i.e., controllers which drive the state into a pre-specified target set in minimum time. In a second segment, we show how controllers of even lower complexity can be obtained by separately dealing with constraint satisfaction and stability properties. To this end, we introduce a method to compute PWA Lyapunov functions for discrete-time PWA systems via linear programming. Finally, we report results of an extensive case study which justify our claims of complexity reduction.

Year:

2005
Type of Publication:

(01)Article
Supervisor:



File Download:

Request a copy of this publication.
(Uses JavaScript)
% Autogenerated BibTeX entry
@Article { GriEtal:2005:IFA_2197,
    author={P. Grieder and M. Kvasnica and M. Baotic and M. Morari},
    title={{Stabilizing low complexity feedback control of constrained
	  piecewise affine systems}},
    journal={Automatica},
    year={2005},
    volume={41, issue 10},
    number={},
    pages={1683--1694},
    month=oct,
    url={http://control.ee.ethz.ch/index.cgi?page=publications;action=details;id=2197}
}
Permanent link